Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 53, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 25, 2010, 3:46 AM CDT for Crane County, Upton County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2010, 3:46 AM CDT (08:46 UTC)
- Expired
- Aug 25, 2010, 7:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crane County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 72 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 677 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1576 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
758
WGUS54 KMAF 250846
FFWMAF
TXC103-461-251245-
/O.NEW.KMAF.FF.W.0053.100825T0846Z-100825T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
346 AM CDT WED AUG 25 2010
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN CRANE COUNTY IN WEST TEXAS...
WESTERN UPTON COUNTY IN WEST TEXAS...
* UNTIL 745 AM CDT
* AT 341 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SHOWERS ACROSS THE WARNED AREA THAT RECEIVED VERY HEAVY RAIN
EARLIER THIS MORNING. RADAR INDICATES THAT SHOWERS ARE DECREASING
ACROSS THE AREA HOWEVER EARLIER FLOODING REPORTS WHERE SUCH THAT
IT WILL TAKE ADDITIONAL TIME FOR THE FLOOD WATERS TO RECEDE AND
THEREFORE THE WARNING IS EXTENDED.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE
MCCAMEY...KING MOUNTAIN...AND CRANE AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOST FLOODING DEATHS ARE PREVENTABLE... AND
MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER
SAFE TO DRIVE ON FLOODED ROADS. TURN AROUND... DONT DROWN.
&&
LAT...LON 3112 10242 3117 10242 3121 10243 3127 10252
3141 10249 3155 10233 3165 10216 3164 10206
3145 10193 3110 10192 3109 10229 3109 10238
$$1 follow-up statement
081
WGUS74 KMAF 251140
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
640 AM CDT WED AUG 25 2010
TXC103-461-251245-
/O.CON.KMAF.FF.W.0053.000000T0000Z-100825T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRANE-UPTON-
640 AM CDT WED AUG 25 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR
WESTERN UPTON AND SOUTHEASTERN CRANE COUNTIES...
AT 634 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THAT SHOWERS HAVE DISSIPATED ACROSS THE AREA. ALTHOUGH NO
RECENT FLOODING REPORTS HAVE BEEN RECEIVED THERE MAY STILL BE
AREAS...ESPECIALLY LOW WATER CROSSINGS THAT HAVE WATER IN THEM. NO
ADDITIONAL RAIN IS EXPECTED THIS MORNING ALLOWING FOR HIGH WATER OR
FLOWING WATER TO RECEDE. THIS FLASH FLOODING WARNING WILL BE ALLOWED
TO EXPIRE AT 745 AM CDT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCCAMEY...
TUBBS CORNER...RANKIN...KING MOUNTAIN...IMPERIAL...CRANE AND CORDONA
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3112 10242 3117 10242 3121 10243 3127 10252
3141 10249 3155 10233 3165 10216 3164 10206
3145 10193 3110 10192 3109 10229 3109 10238
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 3:28 AM CDT, 18 minutes earlier.
Area forecast discussion, Aug 25, 3:28 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 328 AM CDT WED AUG 25 2010 .DISCUSSION... ON WATER VAPOR IMAGERY THE REMNANTS OF A SHORTWAVE TROUGH CAN BE SEEN PROVIDING INSTABILITY TO WEST TEXAS AND SOUTHEASTERN NEW MEXICO. THE RECENT PASSAGE OF A STRONG COLD FRONT THROUGH THE CWA HAS PROVIDED MOISTURE TO THE AREA. THE UPPER TRANS PECOS AND STOCKTON PLATEAU REGIONS HAVE SEEN COPIOUS AMOUNTS OF RAIN THROUGH THE EVENING YESTERDAY. SEVERAL FLASH FLOOD WARNINGS WERE ISSUED FOR THIS EVENT. ON RADAR HEAVY AMOUNTS OF RAIN CAN STILL BE SEEN FALLING OVER THESE AREAS. SHOWERS AND THUNDERSTORMS CAN BE SEEN ELSEWHERE IN THE PERMIAN BASIN AND SOUTHEASTERN NEW MEXICO MOSTLY BRINGING LIGHT RAIN. WIND ACROSS THE REGION IS GENERALLY NORTH TO NORTHEASTERLY AT 10 TO 15 KNOTS SUSTAINED...WITH THE EXCEPTION OF THE GUADALUPE MOUNTAINS WHICH HAS SUSTAINED WINDS OF AROUND 35 KNOTS. THE HIGH PRESSURE THAT HAS BEGUN TO BUILD IN OVER THE FOUR CORNERS REGION WILL CONTINUE TO BUILD THROUGHOUT TODAY. THIS WILL KEEP A NORTHEAST FLOW ALOFT FOR THE NEXT COUPLE OF DAYS. AT THE SURFACE HIGH PRESSURE RIDGING WILL BEGIN TO BUILD IN. THE FLOW WILL CONTINUE TO COME FROM THE NORTHEAST THROUGHOUT TODAY. TEMPERATURES WILL BE COOLER THAN NORMAL TODAY. FRIDAY WE'LL SEE A MORE EASTERLY FLOW AT THE SURFACE KEEPING MOISTURE FLOWING INTO THE AREA. ISOLATED THUNDERSTORMS MAY OCCUR IN THE MOUNTAINS THROUGH FRIDAY. TEMPERATURES FOR TODAY WILL BE COOLER THAN NORMAL...THEN BEGIN TO GRADUALLY WARM BACK UP TO NORMAL. BY FRIDAY EVENING THE UPPER LEVEL HIGH WILL BEGIN TO MOVE EAST AND BY SATURDAY WILL BE SITUATED OVER THE APPALACHIAN MOUNTAINS. THIS WILL RESULT IN A WEAK SOUTHWEST FLOW ALOFT OVER THE AREA. AT THE SURFACE THE FLOW WILL TAKE ON A SOUTHEASTERLY DIRECTION. ISOLATED THUNDERSTORMS MAY OCCUR THESE DAYS AS WELL FOR THE MOUNTAINOUS AREAS. BY SUNDAY THE NEXT SHORTWAVE WILL BEGIN TO MAKE ITS WAY OVER THE WEST COAST. INCREASED CHANCES OF PRECIPITATION WILL OCCUR FOR EARLY NEXT WEEK AS THIS FEATURE MAKES ITS WAY INTO THE CENTRAL UNITED STATES. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 79 58 84 62 / 20 0 10 0 CARLSBAD NM 83 54 84 58 / 10 10 10 10 DRYDEN TX 91 67 88 67 / 20 10 10 10 FORT STOCKTON TX 78 62 86 65 / 20 10 10 0 GUADALUPE PASS TX 74 56 77 60 / 10 20 10 10 HOBBS NM 81 53 84 58 / 10 10 10 0 MARFA TX 76 56 80 53 / 30 20 10 10 MIDLAND INTL AIRPORT TX 83 60 86 63 / 20 10 10 0 ODESSA TX 82 61 87 64 / 20 10 10 0 WINK TX 88 61 91 65 / 10 10 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 49/76
Hazardous weather outlook, Aug 25, 3:15 AM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 315 AM CDT WED AUG 25 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-260815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 315 AM CDT WED AUG 25 2010 /215 AM MDT WED AUG 25 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY GENERALLY SOUTH OF INTERSTATE 20 WITH THE BEST CHANCES IN AND NEAR THE TRANS PECOS MOUNTAINS. LOCAL HEAVY RAIN AND WIND GUSTS TO 45 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Aug 24, 10:17 PM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1017 PM CDT TUE AUG 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM FLASH FLOOD PECOS 31.41N 103.50W
08/24/2010 REEVES TX LAW ENFORCEMENT
MOTORIST STRANDED IN HIGH WATER AT THE INTERSECTION OF
6TH AND CHERRY STREETS IN PECOS
0454 PM FLASH FLOOD PECOS 31.41N 103.50W
08/24/2010 REEVES TX LAW ENFORCEMENT
MOTORIST STRANDED IN HIGH WATER AT THE INTERSECTION OF
13TH AND CEDAR STREETS IN PECOS
0905 PM FLASH FLOOD 28 N FORT STOCKTON 31.30N 102.89W
08/24/2010 PECOS TX LAW ENFORCEMENT
FLOODING ON STATE HIGHWAY 18 FROM FORT STOCKTON TO THE
COUNTY LINE NORTH OF FORT STOCKTON
0905 PM FLASH FLOOD FORT STOCKTON 30.89N 102.89W
08/24/2010 PECOS TX LAW ENFORCEMENT
SEVERAL STREETS FLOODING IN FORT STOCKTON
0915 PM FLASH FLOOD MCCAMEY 31.13N 102.22W
08/24/2010 UPTON TX LAW ENFORCEMENT
ONE HALF FOOT OF WATER RUNNING OVER SEVERAL STREETS IN
MCCAMEY
0915 PM FLASH FLOOD 5 NE MCCAMEY 31.18N 102.16W
08/24/2010 UPTON TX LAW ENFORCEMENT
ONE FOOT OF WATER RUNNING OVER KING MOUNTAIN ROAD
1000 PM FLASH FLOOD MCCAMEY 31.13N 102.22W
08/24/2010 UPTON TX LAW ENFORCEMENT
HIGHWAY 385 FLOODED 4 MILES NORTH OF MCCAMEY
1000 PM FLASH FLOOD 3 S MCCAMEY 31.09N 102.22W
08/24/2010 UPTON TX LAW ENFORCEMENT
FLOODING ON HIGHWAY 305 FROM MCCAMEY TO THE CROCKETT
COUNTY LINE
1000 PM FLASH FLOOD MCCAMEY 31.13N 102.22W
08/24/2010 UPTON TX LAW ENFORCEMENT
THE INTERSECTION OF HIGHWAY 385 AND 1901 WAS FLOODED
&&
AKLLocal storm report, Aug 24, 11:49 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1149 PM CDT TUE AUG 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLASH FLOOD 3 E MCCAMEY 31.13N 102.17W
08/24/2010 UPTON TX FIRE DEPT/RESCUE
3 MILES EAST OF TOWN ON HWY 67 THERE IS 1.5 FEET OF
FLOWING WATER ON ROAD
1130 PM FLASH FLOOD 7 E MCCAMEY 31.13N 102.10W
08/24/2010 UPTON TX FIRE DEPT/RESCUE
7 MILES EAST OF MCCAMEY ON HWY 67 THERE IS 1.5 FEET OF
FLOWING WATER ON ROAD
1130 PM FLASH FLOOD 5 NE MCCAMEY 31.18N 102.16W
08/24/2010 UPTON TX FIRE DEPT/RESCUE
5 MILES NE OF MCCAMEY THERE IS 2 FEET OF FLOWING WATER ON
KING MOUNTAIN ROAD
&&
JAMIE.GUDMESTADThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:17 PM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
| Aug 24, 7:32 PM CDT | Flash Flood Warning | MAF | Pecos, Reeves, Terrell | 4 hr |
| Aug 24, 8:48 PM CDT | Flash Flood Warning | MAF | Crane, Pecos, Upton | 4 hr |
| Aug 24, 11:30 PM CDT | Flash Flood Warning | MAF | Pecos, Reeves | 8 hr |
| Aug 25, 12:48 AM CDT | Flash Flood Warning | MAF | Crane, Upton | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.